MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL PRESIDIO 18 - CERECYTE MICROCOIL; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL PRESIDIO 18 - CERECYTE MICROCOIL; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number PC418184630
Medical Device Problem Code Difficult To Position (1467)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/08/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This is initial mdr report being submitted for this complaint with associated mfr# 2954740-2017-00064 and 2954740-2017-00065.(b)(4).Concomitant medical products: sheath introducer (6fr flexor, cook inc); guidewire (0.035inch radifocus, terumo); micro catheter (prowler select plus); enpower detachment box.The product is available for evaluation and testing, however the analysis has not been completed.Additional information will be submitted within 30 days of receipt.No conclusions are made at this time.
 
Event or Problem Description
As reported by a healthcare professional, during the procedure two coils a presidio 18 cere 16mm x 47cm and a presidio 18 cere 18mm x 46 cm failed to re-sheath.The procedure was coil embolization of an aneurysm at the left subclavian with bypass.The patient was a (b)(6) male whose vessel was heavily torturous and not calcified.The presidio 18 coil (pc4181846-30, c34513) was inserted into the prowler microcatheter (lot unknown).The coil did not fit properly even though the physician tried it several times; the coil was not winding well.The physician attempted to re-sheath the coil, however the zipper split and was unable to re-sheath the coil.The coil was the replaced with another presidio 18 coil (pc4181647-30, c40180).The coil was inserted into the micro catheter.This coil also did not fit properly and the physician judged the coil was not placed in lesion.The physician tried to re-sheath the coil but the sheath introducer split open when the delivery wire was withdrawn and was unable to re-sheath the coil.Since the blood flow was also strong, an amplatzer vascular plug was placed in the proximal portion of the subclavian artery.The flow still remained, the micro catheter was approached again and added about 4 coils.The procedure was successfully completed without further issues.However, due to the event it was delayed by 30 minutes.There was also no patient injury / complication reported.The complaint product was new and stored per labeling instructions.The procedure was conducted in accordance with the ifu and a constant flush was maintained at all times.No visible defect/damage was noted on the products prior to (and after) the event.No unintended detachment was observed in the vessel or in the microcatheter.The products will be returned for the investigation.No further information is available.
 
Additional Manufacturer Narrative
This is final mdr report being submitted for this complaint with associated mfr# 2954740-2017-00064 and 2954740-2017-00065.Limited information was received.The prowler select plus microcatheter and the rotating hemostatic valve (rhv) were not returned.All location and measurement callouts are approximate and for reference only.As viewed through the returned packaging, unreported damage of the coil and the device positioning unit (dpu) being severely entangled, stretched, and damaged was found.The dpu and coil were completely outside the introducer sheath.The proximal end of the resistive heating coils tapered section was compressed and buckled.The grey tip coil section has been severely buckled.No sheath damage or manufacturing defects were found.The circumstances of how and when all the unreported damage occurred, however a good portion of the damage, if not all, is most likely due to post-procedural mishandling by the end user as it was reported in the complaint that, ¿¿no visible defect/damage was noted on the products prior to (and after) the event¿¿.The positioning difficulty of the coil at the target site cannot be confirmed.It was reported in the complaint that, ¿¿no visible defect/damage was noted on the products prior to (and after) the event¿¿ and due to unreported coil and dpu damage, without the aneurysm dimensions, without the list of coils already dwelling inside the target site, and the return of the microcatheter, the root cause of the positioning difficulty cannot be determined.In addition, without the return of the prowler select plus microcatheter and the rotating hemostatic valve (rhv) used in the procedure, it cannot be determined if these components contributed to the complaint event.The complaint of the resheathing difficulty is confirmed.No protrusion site or sheath damage was found, therefore the root cause of the resheathing difficulty cannot be determined, however the most likely contributing factor appears to be handling by the end user.A review of the manufacturing documentation associated with this lot presented no issues during the manufacturing or inspection process that can be related to the reported complaint based on the information and the analysis, the reported event of positioning difficulty cannot be confirmed.The root cause of the failure could not be determined due to additional unreported damage to the coil and without return of concomitant products it cannot be determined if those components had any additional contributions to the complaint event.The reported event of resheathing difficulty was confirmed.The root cause of the resheathing difficulty cannot be determined, however the most likely contributing factor appears to be handling by the end user.A review of this lot presented no issues during the manufacturing or inspection process that can be related to the reported complaint.Therefore, no corrective actions will be taken at this time.

Brand Name
PRESIDIO 18 - CERECYTE MICROCOIL
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel
SZ 
MDR Report Key6439222
Report Number2954740-2017-00064
Device Sequence Number550639
Product Code HCG
UDI-Device Identifier00878528003304
UDI-Public(01)00878528003304(17)150331(10)C34513
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K082739
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 03/08/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2015
Device Catalogue NumberPC418184630
Device Lot NumberC34513
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/17/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 03/08/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/28/2017
Supplement Report FDA Received Date03/30/2017
Patient Sequence Number1
Patient Age46 YR